Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

58 year old having acne and itching on the body. Undergoing psychiatric treatment. Advice?

Dear doctor, namaste, I am 58 years old male with acne and itching on whole of my body particulary on above the upper part of my body.Please suggest me some suitable medicine . I must tell you that for the last three years I am under treatment for psychitiary treatment under PGI , Chandigarh. Now I am very upset with this present problems.Itching is almost continuing for 24 hours throughout day and night
Asked On : Tue, 14 Aug 2012
Answers:  1 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Emergency Medicine Specialist 's  Response
To evaluate the cause of itching you would need a couple of investigations.
In your case since you have been on medications since 3 yrs , drug induced pruritus also needs to be ruled out. But unless I know the composition of the medicine I cannot comment ion it. Have a word regarding the same with your treating doctor.

Investigations suggested:
1.Complete blood count
2. Absolute eosinophil count
3.Liver function test
4.Renal function test
5.Thyroid function test

The reason behind gettine these tests done is that at your age you have to rule out systemic causes of itching as well . Also since you have been on medications for 3 yrs it is always advised to get baseline investigations done to rule out any implication of the medicine on your metabolic parameters.

As for your treatment it is not justified for me to advice without knowing which psychiatric medicines you are taking because at times medicines have drug interactions among themselves.
What I suggest is that once you get the reports see a physician along with your present psychiatric prescription so that after proper clinical evaluation you are prescribed suitable medications.

Usually a course of oral anti histaminics work very well in such cases.
Answered: Tue, 14 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor